Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 41, NWS Salt Lake City, UT

August 23, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 23, 2006, 4:28 AM MDT. It took effect at Aug 23, 2006, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2006, 4:28 AM MDT (10:28 UTC)
In effect from
Aug 23, 2006, 12:00 PM MDT
Expired
Aug 24, 2006, 12:00 AM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 231028
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 AM MDT WED AUG 23 2006

UTZ420-232030-
/O.UPG.KSLC.FW.A.0024.060823T1800Z-060824T0400Z/
/O.NEW.KSLC.FW.W.0041.060823T1800Z-060824T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
428 AM MDT WED AUG 23 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR STRONG WINDS AND LOW HUMIDITIES AND DRY
THUNDERSTORMS FOR NORTHWEST UTAH. THIS WARNING INCLUDES FIRE
WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND DRY
THUNDERSTORMS FOR NORTHWEST UTAH. THIS WARNING INCLUDES FIRE
WEATHER ZONE 420. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WINDS
WILL THEN SHIFT TO THE NORTHWEST LATE THIS AFTERNOON BEHIND THE
FRONT AND REMAIN STRONG OVER PORTIONS OF NORTHWEST UTAH THROUGH
THE EVENING BEFORE DECREASING NEAR MIDNIGHT. THESE STRONG AND
SHIFTING WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15
PERCENT TO PRODUCE EXTREME FIRE WEATHER CONDITIONS.

IN ADDITION TO THE STRONG WINDS AND LOW HUMIDITIES...ISOLATED TO
WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR
THE FRONTAL BOUNDARY LATE THIS AFTERNOON THROUGH THIS
EVENING...CAUSING ERRATIC WINDS WITH GUSTS TO 40 MPH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ423-232030-
/O.NEW.KSLC.FW.W.0041.060823T1800Z-060824T0600Z/
SALT LAKE AND TOOELE VALLEYS-
428 AM MDT WED AUG 23 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR STRONG WINDS AND LOW HUMIDITIES AND DRY
THUNDERSTORMS FOR THE SALT LAKE AND TOOELE VALLEYS. THIS
WARNING INCLUDES FIRE WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND DRY
THUNDERSTORMS FOR THE SALT LAKE AND TOOELE VALLEYS. THIS WARNING
INCLUDES FIRE WEATHER ZONE 423.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
DEVELOP THIS AFTERNOON...MAINLY IN THE TOOELE VALLEY...AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL THEN SHIFT TO THE NORTHWEST
EARLY THIS EVENING BEFORE DECREASING. THESE STRONG AND SHIFTING
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO
PRODUCE EXTREME FIRE WEATHER CONDITIONS.

IN ADDITION TO THE STRONG WINDS AND LOW HUMIDITIES...WIDELY
SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE
FRONTAL BOUNDARY THIS EVENING...CAUSING ERRATIC WINDS WITH GUSTS
TO 40 MPH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-232030-
/O.NEW.KSLC.FW.W.0041.060823T1800Z-060824T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
428 AM MDT WED AUG 23 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR STRONG WINDS AND LOW HUMIDITIES FOR WEST CENTRAL
UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR WEST
CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONE 434.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THESE
STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15
PERCENT TO PRODUCE EXTREME FIRE WEATHER CONDITIONS. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ424-232030-
/O.NEW.KSLC.FW.W.0041.060823T1800Z-060824T0600Z/
SOUTHERN WASATCH FRONT-
428 AM MDT WED AUG 23 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR WIDELY SCATTERED DRY THUNDERSTORMS AND GUSTY
THUNDERSTORM WINDS FOR THE SOUTHERN WASATCH FRONT. THIS WARNING
INCLUDES FIRE WEATHER ZONE 424...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...FOR WIDELY SCATTERED DRY THUNDERSTORMS AND GUSTY
THUNDERSTORM WINDS FOR THE SOUTHERN WASATCH FRONT. THIS WARNING
INCLUDES FIRE WEATHER ZONE 424.

ISOLATED DRY THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
INCREASE TO WIDELY SCATTERED COVERAGE LATE THIS AFTERNOON THROUGH
EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THESE THUNDERSTORMS
WILL PRODUCE WIND GUSTS TO 40 MPH AND VERY LITTLE RAINFALL.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
1 follow-up statement
000 
WWUS85 KSLC 232118
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT WED AUG 23 2006

UTZ420-423-240600-
/O.CON.KSLC.FW.W.0041.000000T0000Z-060824T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
318 PM MDT WED AUG 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING...A DRY COLD FRONT PASSAGE...GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 420 AND 423...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR ZONES 420 AND 423.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
WILL CONTINUE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.
WINDS WILL THEN SHIFT TO THE NORTHWEST THIS EVENING BEHIND THE
FRONT AND REMAIN STRONG OVER PORTIONS OF NORTHWEST UTAH THROUGH
THE EVENING BEFORE DECREASING NEAR MIDNIGHT. THESE STRONG AND
SHIFTING WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15
PERCENT TO PRODUCE EXTREME FIRE WEATHER CONDITIONS.

IN ADDITION TO THE STRONG WINDS AND LOW HUMIDITIES...ISOLATED TO
WIDELY SCATTERED DRY THUNDERSTORMS ARE MOVING NORTHEAST ACROSS THE
AREA...CAUSING ERRATIC WINDS WITH GUSTS TO 40 MPH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-240600-
/O.CON.KSLC.FW.W.0041.000000T0000Z-060824T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
318 PM MDT WED AUG 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING...A DRY COLD FRONT PASSAGE...GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 434...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR ZONE 434.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
WILL CONTINUE THIS EVENING THEN SWITCH TO NORTH TO NORTHWEST AND
DECREASE BY MIDNIGHT. THE GUSTY AND SHIFTING WINDS WILL COMBINE
WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE EXTREME FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ424-240600-
/O.CON.KSLC.FW.W.0041.000000T0000Z-060824T0600Z/
SOUTHERN WASATCH FRONT-
318 PM MDT WED AUG 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING...A DRY COLD FRONT PASSAGE...GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 424...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR ZONE 424.

ISOLATED DRY THUNDERSTORMS WILL TRACK NORTHEAST ACROSS THE ZONE
THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40
MPH AND VERY LITTLE RAINFALL. IN ADDITION...RELATIVE HUMIDITY IS
NEAR 20 PERCENT LATE THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

GIBSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 22, 8:45 PM MDT, 7 hours 43 minutes earlier.

Area forecast discussion, Aug 22, 8:45 PM MDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
845 PM MDT TUE AUG 22 2006

.SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER THE INTERIOR
WEST THROUGH WEDNESDAY. A SERIES OF PACIFIC WEATHER DISTURBANCES
WILL CROSS NORTHERN UTAH BEGINNING LATE WEDNESDAY.

&&

.DISCUSSION...UPPER RIDGE CENTER OF 595 DM OVER SOUTHEAST UTAH
THIS EVENING. PRECIPITABLE WATER VALUES HAVE CREPT UP OVER SOUTHEAST
UTAH AND ACROSS THE WESTERN DESERTS SINCE OVERNIGHT. STEEPER LAPSE
RATES DUE TO WARMER LOW LEVELS AND HIGHER MOISTURE LEVEL RESULTED IN
GREATER CAPE TODAY FROM THE SPINE OF UTAH AND POINTS EAST. THUS
THUNDERSTORMS IN THE WEAK FLOW ALOFT WERE LOCALLY STRONG WITH HEAVY
RAIN...INCLUDING IN THE SAN RAFAEL DESERT. THIS HOUR THUNDERSTORMS
ARE DRIFTING SOUTHEAST IN THE NORTHWEST FLOW ALOFT AND MOVING ACROSS
SOUTHWEST UTAH THROUGH THE GRAND STAIRCASE AND NEAR LAKE POWELL TO
ALONG THE GREEN RIVER. INTENSITY HAS TAPERED OFF SIGNIFICANTLY IN
OUR REGION.

ACROSS NORTHWEST UTAH YET ANOTHER VORT LOBE EXTENSION AND JET STREAK
BRANCHING OFF THE WESTERLIES ASSOCIATED WITH A WELL DEFINED SHORT
WAVE TROUGH OVER NORTHERN NEVADA IS LIFTING THE MARGINALLY UNSTABLE
AND MOISTURE AIR MASS. THIS IS DEVELOPING ENHANCED
ALTOCUMULUS...VIRGA SHAFTS AND WEAK THUNDERSTORMS OVER THE DESERTS.
18Z/00Z GFS AND NAM TRACK THIS ACROSS THE WASATCH FRONT AND INTO
WYOMING BY EARLIER WEDNESDAY. SIMILAR TO LAST NIGHT CLOUDS WILL
AFFECT THE NORTH WITH ISOLATED LIGHTNING AND MOSTLY VIRGA COLUMNS
FROM THE NON SURFACE ROOTED ELEVATED CONVECTION MOVING ACROSS THE
VALLEYS AND MOUNTAINS.
UPDATED TO ADD CONVECTION TO SEVERAL ZONES FAR SOUTH AND NORTHWEST.

ANOTHER VORT LOBE PROGGED TO TRACK ACROSS ARIZONA AND INTO SOUTHWEST
UTAH BY 12Z WEDNESDAY...THEN TURN NORTH ALONG THE NEVADA LINE AND
GET CAUGHT UP IN SOUTHWEST FLOW. ISOLATED CELLS COULD CONTINUE INTO
TOMORROW MORNING ACROSS THE SOUTH ALONG THIS TRACK. MAIN PACIFIC
TROUGH NOW MOVING OVER THE FAR NORTH COAST OF CALIFORNIA WILL
APPROACH NORTHERN UTAH LATE WEDNESDAY. SURFACE COLD FRONT PROGGED TO
MOVE OUT AHEAD OF THIS SYSTEM AND CROSS WENDOVER BY 22Z...REACHING
THE WASATCH FRONT EARLY WEDNESDAY EVENING. INCREASING PVA IN RIGHT
REAR QUAD OF THE UPPER JET WILL LIFT AIR MASS AND DEVELOP SOME
CONVECTION IN NORTHERN UTAH...IN ADDITION TO AFTERNOON TERRAIN
CELLS. THIS WILL FOCUS ALONG THE 700 MB WIND SHIFT AFFECTING AREAS
ALONG I-80 WEDNESDAY EVENING. ELSEWHERE IN UTAH SIMILAR TERRAIN
DRIVEN THUNDERSTORMS DEVELOPING FORECAST CAPE MAXES OVER 600 J/KG
SUPPORTS LOCALLY HEAVY RAIN OVER THE CENTRAL AND SOUTHERN
MOUNTAINS...SIMILAR TO TODAY. ANOTHER HOT DAY WITH INCREASES BREEZES
AHEAD OF THE FRONT FOR WESTERN AND NORTHERN AREAS. UPPER TROUGH
INTERACTION WILL KEEP CONVECTION GOING OVER EASTERN UTAH WEDNESDAY
NIGHT...WHILE THE SURFACE FRONT DIVES SOUTH INTO SOUTHERN UTAH BY
EARLY THURSDAY MORNING. AIR MASS COOLS TO ABOUT 12Z AT 700 MB OVER
THE GSL FOR THURSDAY AFTERNOON. DRIER AND MORE STABLE AIR MASS TAKES
OVER NORTHERN UTAH UNDER A NORTHWEST LOW LEVEL FLOW. SUFFICIENT
CAPE IN THE FAR SOUTH FOR SOME STRONG THUNDERSTORMS LOCALLY.

MOISTURE MAY RETURN NORTH ON FRIDAY AHEAD OF THE NEXT UPPER TROUGH
DIVING INTO THE NORTHERN ROCKIES AND UPPER LOW SITS ALONG THE WEST
COAST. THIS PATTERN WOULD RECENTER THE UPPER RIDGE OVER NEVADA OR
CALIFORNIA FOR THE WEEKEND. UNCERTAINTY WITH HOW MUCH DIGGING OCCURS
OVER THE EASTERN GREAT BASIN WITH THE NORTHERN BRANCH UPPER TROUGH.
GFS HAS BEEN OFFERING THE DEEPEST SOLUTION...SLIGHTLY DEEPER THAN
ITS MEAN ENSEMBLE FROM THE 18Z RUN.

&&

.AVIATION...NORMAL DRAINAGE WILL DEVELOP BUT WEAK CONVECTION AND
CLOUDS SHOULD MOVE ACROSS THE TERMINAL OVERNIGHT. OUTFLOW FROM THESE
CELLS MAY INCREASE WINDS AT TIME. LIGHTNING CHANCE IS VERY SMALL.

&&

.FIRE WEATHER...THUNDERSTORMS PRODUCED HEAVY RAIN FROM THE WASATCH
PLATEAU TO THE SOUTH CENTRAL MOUNTAINS...AND EVEN IN PARTS OF
THE EASTERN VALLEYS. ISOLATED RED FLAG CONDITIONS OBSERVED OVER THE
NORTHWEST DESERTS TODAY AND OVER THE BEAR RIVER VALLEY. COLD FRONT
LATE WEDNESDAY WILL INCREASE WIND AHEAD OF IT...AND SCATTERED
THUNDERSTORMS WILL DEVELOP IN THE NORTH. RED FLAG CONDITIONS IN THE
FAR NORTHWEST AGAIN ON WEDNESDAY...WITH STRONG POST FRONTAL WINDS
IN NORTHWEST UTAH. WETTING THUNDERSTORMS FOR ALONG THE SPINE OF UTAH
AND EAST TO SOUTH. BREEZY AGAIN IN THE NORTHWEST ON THURSDAY WITH
LOW HUMIDITY...CONVECTION PUSHED TO SOUTHERN UTAH.

NOTE...ISOLATED DRY LIGHTNING TONIGHT IN NORTHERN UTAH. THUNDERSTORM
COVERAGE COULD INCREASE IN THE NORTH TOMORROW WHICH MAY PRESENT
A FIRE WEATHER CONCERN.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH ZONE 420 NOON WEDNESDAY THROUGH MIDNIGHT.

WY...NONE.

&&

TARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:47 PM MDTSevere Thunderstorm WarningSLCCarbon43 min

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.